Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 15, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 14, 2011, 12:16 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 12:16 PM CST (18:16 UTC)
- Expired
- Feb 14, 2011, 3:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
488 WHUS73 KGRB 141816 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1216 PM CST MON FEB 14 2011 ......GUSTY NORTHWEST WINDS DECREASING... .LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL CONTINUE TO PULL AWAY TO THE EAST THIS AFTERNOON. THIS WILL RESULT IN A WEAKER PRESSURE GRADIENT AND DECREASING WINDS. LMZ541>543-142100- /O.CAN.KGRB.GL.W.0004.000000T0000Z-110214T2100Z/ /O.NEW.KGRB.SC.Y.0015.110214T1816Z-110214T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1216 PM CST MON FEB 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST WIND AT 15 TO 25 KNOTS...DIMINISHING TO 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 3:27 AM CST, 8 hours 49 minutes earlier.
Area forecast discussion, Feb 14, 3:27 AM CST, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 327 AM CST MON FEB 14 2011 .SHORT TERM...TODAY/TONIGHT/TUESDAY. INITIAL FORECAST CHALLENGE CENTERS ON WIND GUSTS THIS MORNING. AS THE SURFACE LOW PULLS AWAY THIS MORNING...STRONGEST PRESSURE GRADIENT WILL OVERLAY NORTHEAST WISCONSIN BETWEEN 10Z AND 15Z. H9/8 WINDS ALSO DECREASE DURING THIS TIME SO AS A RESULT WILL HOLD OFF ANY WIND ADVISORY ISSUANCE ESPECIALLY FOR DOOR...BUT WILL KEEP WIND GOING FORECASTS RAMPED TO ADVISORY CRITERIA BRIEFLY THIS MORNING. TEMPERATURES EARLY THIS MORNING STILL IN THE LOWER 40S OVER EAST CENTRAL WISCONSIN BUT FALLING THROUGH THE 30S BEHIND A COLD FRONT SLIDING SOUTH OVER NORTHEAST WISCONSIN. THE FRONT WILL BE SOUTH OF THE FORECAST AREA BY MORNING WITH BLUSTERY OR WINDY CONDITIONS EXPECTED AS COLDER AIR POURS IN. TEMPERATURE TRENDS TODAY EXPECTED TO BE NEARLY STEADY FROM MORNING HIGHS. TEMPS MAY REBOUND A FEW DEGREES THIS AFTERNOON OVER CENTRAL AND NORTH CENTRAL WISCONSIN AS THE COLD AIR ADVECTION PATTERN ENDS...BUT CLOUD TRENDS IN QUESTION AS THE SURFACE HIGH PRESSURE RIDGE BUILDS INTO THE AREA FAIRLY QUICKLY THIS AFTERNOON TO DIMINISH WINDS. WARM AIR ADVECTION PATTERN ALREADY ONGOING LATER THIS AFTERNOON ON THE BACK SIDE OF THE UPPER RIDGE OVER WESTERN WISCONSIN. WITH THE BAROCLINIC ZONE SLIDING FROM WEST TO EAST IN THE RETURN FLOW LATE TODAY INTO TONIGHT...CLOUDS MAY TEND TO LINGER AND WILL AFFECT TEMPERATURE FORECASTS. NOTICE PLENTY OF CLOUDS UPSTREAM OVER MINNESOTA EARLY THIS MORNING. OF COURSE DOWN SLOPE MAY CLEAR OUT CLOUDS OVER EASTERN SECTIONS LATER THIS MORNING. CLOUDS FORECASTS TILL CONTINUE TO BE A CHALLENGE ON TUESDAY AS THE INVERSION INCREASES. BUT WINDS ALSO INCREASE TO PROMOTE SOME MIXING OF THIS WARM AIR. .LONG TERM...TUESDAY NIGHT THROUGH FRIDAY. WITH A MID-LEVEL TROUGH SETTING UP OVER THE WEST COAST AND RIDGING OVER THE EASTERN CONUS...ABOVE NORMAL TEMPERATURES WILL BE THE STORY OVER THE WESTERN GREAT LAKES THIS WEEK. MEDIUM RANGE MODELS ARE IN ABOVE AVERAGE AGREEMENT BUT SOME TRACK/TIMING DIFFERENCES BECOME APPARENT WITH THE LARGE CYCLONE TRACKING ACROSS THE PLAINS/WESTERN GREAT LAKES LATE THIS WEEK. THE GFS REMAINS VERY WELL IN SYNC WITH ITS ENSEMBLE MEAN WHILE THE ECMWF HAS A SLOWER AND WESTWARD TRACK. WILL BLEND THE TWO MODELS WITH THIS FORECAST. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WEAK SHORTWAVE ENERGY MOVING ACROSS THE GREAT PLAINS WILL HELP PUSH HIGH PRESSURE TO THE MID-ATLANTIC STATES AND TURN LOW LEVEL WINDS TO THE SOUTH OR SOUTHWEST TUESDAY NIGHT. THIS WILL HELP DRAW GULF MOISTURE NORTHWARD INTO THE GREAT LAKES...WHICH THE NAM AND GFS ARE MORE BULLISH THAN THE ECMWF. THINK THE ANSWER IS SOMEWHERE BETWEEN THESE SOLUTIONS...WHICH LETS THE LOW STRATUS DECK DEVELOP OVER THE SE HALF OF THE FORECAST AREA. INHERITED FORECAST ALREADY PORTRAYS THIS POSSIBILITY...AND THINK WILL LEAVE THE FORECAST ALONE GIVEN THE UNCERTAINTY. THE SAME SHORTWAVE WILL EVENTUALLY SHOVE THE LOW LEVEL MOISTURE TO THE EAST AS DRIER AND WARMER AIR ARRIVES FROM THE NORTHERN PLAINS ON WEDNESDAY. HOWEVER...IF THE GULF MOISTURE DOES MAKE INTO THE REGION...IT WILL BE HARD TO REMOVE DUE TO THE STRENGTHENING INVERSION HEIGHTS AND MELTING SNOW PACK. WILL KEEP A HIGHER PCT OF CLOUD COVER IN THE MORNING THAN THE AFTERNOON WHICH THE INHERITED FORECAST DISPLAYS NICELY. LOW PRESSURE EJECTS INTO THE GREAT PLAINS WEDNESDAY NIGHT WHICH WILL HELP ADVECT A STRONGER SURGE OF STRATUS AND GULF MOISTURE OVERHEAD. WILL SPREAD A CHANCE SHOWERS/DRIZZLE ACROSS THE ENTIRE AREA. THURSDAY AND FRIDAY...A POTENT SHORTWAVE WILL EJECT OUT OF THE WEST COAST TROUGH AND PUSH THE LOW PRESSURE FROM THE GREAT PLAINS NORTHEAST AND OVER THE GREAT LAKES. COPIOUS AMOUNTS OF GULF WARMTH AND MOISTURE WILL CONTINUE TO SPREAD INTO THE REGION AHEAD OF THE SYSTEM ON THURSDAY. WILL INCREASE POP CHANCES FOR RAIN SHOWERS ACROSS THE ENTIRE AREA. ALSO GOTTA THINK WITH THE AMOUNT OF WARM AIR ALREADY IN PLACE...THAT TEMPS WILL EXCEED THE MAX TEMPS IN THE FORECAST EVEN DESPITE CLOUD COVER...BUT WILL LET THIS PLAY OUT GIVEN UNCERTAINTIES IN THE SURFACE LOW TRACK. WILL STAY ON THE HIGHER SIDE OF GUIDANCE THOUGH. THE SURFACE LOW AND POLAR FRONT WILL TRACK ACROSS THE REGION THURSDAY NIGHT. WILL SEE ANY RAIN SHOWERS CHANGE OVER TO SNOW OVER CENTRAL AND N-C WISCONSIN POSSIBLY LATE THURSDAY NIGHT BUT MORE LIKELY ON FRIDAY MORNING AS 850MB TEMPS FALL TO ABOUT -10C. ADDITIONALLY...AND PROBABLY THE BIGGER STORY WITH THE SYSTEM...UNLESS SNOWFALL TOTALS RAMP UP WITH A CHANGE OF THE SURFACE LOW TRACK...WILL BE THE STRONG WINDS BEHIND THE SYSTEM IN THE COLD AIR ADVECTION REGIME. BOTH THE ECMWF AND GFS SHOW 850MB WINDS UPWARDS OF 50KTS BEHIND THE SYSTEM ON FRIDAY...WHEN TEMPS WILL BE FALLING BACK INTO THE 20S OR LOWER 30S. ARCTIC HIGH PRESSURE THEN BUILDS IN FOR FRIDAY NIGHT WITH DIMINISHING WINDS. && .AVIATION...MVFR CIGS WILL DOMINATE TODAY AND MAY CONTINUE INTO TONIGHT. SCT MVFR VSBYS DUE TO SNOW SHOWERS OVER NORTH CENTRAL WISCONSIN WILL CONTINUE TO AROUND 18Z. && .MARINE...GALE WARNING REMAINS IN EFFECT THIS AM FOR LAKE MICHIGAN...EXPECT WINDS TO START DIMINISHING LATE MORNING INTO THE AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MPC
Hazardous weather outlook, Feb 14, 6:02 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 602 AM CST MON FEB 14 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 602 AM CST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WITH GUSTS TO 40 MPH...AND LOCALLY HIGHER OVER DOOR COUNTY...COULD MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT THIS MORNING. THE WINDS WILL BEGIN TO DIMINISH LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON. THE NORTHWEST WINDS WILL ALSO USHER IN A COLDER AIR MASS INTO THE REGION. TEMPERATURES FALLING TO OR BELOW THE FREEZING MARK WILL PRODUCE SCATTERED SLIPPERY SPOTS ON UNTREATED ROADS AND SURFACES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DENSE FOG COULD DEVELOP AT TIMES DURING THE MIDDLE TO LATTER PART OF THE WEEK AS INCREASINGLY MOIST AIR ARRIVES NORTH OVER THE SNOW PACK ACROSS THE REGION. STRONG WEST OR NORTHWEST WINDS WILL POTENTIALLY IMPACT ALL OF NORTH-CENTRAL AND NORTHEAST WISCONSIN LATE THIS WEEK WHEN A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-151200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 602 AM CST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTHWEST GALES WILL CONTINUE THIS MORNING BEFORE DIMINISHING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHWEST TO WEST GALES WILL BE POSSIBLE LATE THIS WEEK WHEN A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. MPC/TH
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.